Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 21, NWS Gray, ME

July 3, 2025Carroll County, Coos County, Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 3, 2025, 10:58 AM EDT for Carroll County, Coos County, Grafton County, New Hampshire. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2025, 10:58 AM EDT (14:58 UTC)
Expired
Jul 3, 2025, 11:45 AM EDT
In force
47 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, NH, Coos County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 10:38 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:48 AM EDT, 10 minutes earlier.

Area forecast discussion, Jul 3, 10:48 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1048 AM EDT Thu Jul 3 2025

.SYNOPSIS...
A cold front will approach from the west this afternoon with
more showers and thunderstorms, a few of which could be strong
to severe. That front will usher in a much drier air mass for
Independence Day, with temperatures in the 70s and 80s and
comfortable relative humidities. The weekend will gradually get
warmer and more humid with shower chances mainly confined to the
mountains on Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1045AM Update...Update to issue Severe Thunderstorm Watch that
goes until 6PM this evening. Multiple rounds of potential severe
storms are possible as convection currently moving across NH
runs into a more favorable environment as it works eastward,
and behind this wave, it does appear that the environment will
be able to recover going into this afternoon as the cold front
itself approaches.

10 AM Update...Raised PoPs to low-end likely (60%) across portions
of western and southwestern NH to capture incoming showers and
storms. Meso models are not handling this well, so PoPs farther
east may need also need to be increased in a few hours.

615 AM Update...Little change to the going forecast at this
time. Added haze to all zones due to smoke from distant
wildfires. Otherwise, thunderstorms are expected after about
noon, perhaps a tad earlier in northern NH.

Previously...

A short wave trough and attendant SFC cold front will approach
from the west today providing the necessary forcing for ascent
for thunderstorm development.

By late morning and afternoon MLCAPE, deep shear, and low/mid
level lapse rates will be supportive of scattered severe
thunderstorms with damaging winds being the main threat,
especially with low to mid level theta-e differences approaching
30 K. This will support wet microbursts.

With the air mass generally uncapped, we will probably see the
onset of storm development between noon and 2 PM. The most
likely modes will be line segments and organized multicell
clusters, but deep shear values increasing to around 35 kt by
late morning may foster the development of isold supercells with
the attendant risk for large hail this afternoon.

Have added damaging wind wording to the forecast for nearly all
zones as even the coast will not be completely out of the woods.
This is in agreement with the SPC's upgrade to slight risk.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Any thunderstorm activity should end early this evening with the
passage of the short wave trough. Clearing is then expected
except for some fog on the Midcoast.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A more comfortable airmass settles in Friday featuring highs mainly
in the mid 70s to lower 80s with lower dewpoints/humidity. As the
upper low crosses into the eastern part of Maine, it may set off a
few showers and a storm or two across northern areas, but the vast
majority of the area will stay mostly to partly sunny and dry.
Friday night temps will be mostly in the 50s, but northern valleys
may see the upper 40s.

Mostly dry conditions are expected over the weekend as a 500mb ridge
steadily builds in, although models are hinting at a weak wave
moving in on the northwest flow aloft, which may bring a few showers
across the north Saturday night. Otherwise, the building ridge will
bring a warming trend with highs in the low to mid 80s Saturday, and
by Sunday, lower 90s are possible across portions the area as 850mb
temps are progged to get to around +19C with humidity also creeping
back upward as a front approaches from the north.

Speaking of the front, there's been a slowing trend in its approach,
so chances for precip have continued to decline for Sunday with most
expected to stay dry at this point, except maybe far northern
areas where PoPs remain at 20-30%. The front begins pushing
southward early next week with the higher chances for showers
and thunderstorms coming Monday into Tuesday. It looks to remain
hot Monday, and then temperatures may come down Tuesday into
Wednesday depending on how far south the front progresses.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Short Term...Scattered showers and thunderstorms are expected
this afternoon ahead of a cold front. Some may produce SFC wind
gusts in excess of 45 kt. In between storms, VFR conditions are
expected, except perhaps at RKD where fog may be in and out.
Main VFR conditions tonight except for the possibility of low
vsbys in fog at RKD.

Long Term...Mainly VFR Friday with a couple of showers
possible, mainly north of an AUG-HIE line. Over the weekend,
prevailing VFR during the day, but there may be valley fog at
night. A front approaching from the north may bring a chance of
showers and storms as early as Sunday, but it's more likely
showers and storm hold off until Monday.

&&

.MARINE...
Short Term...Conditions are generally expected to remain below
SCA levels today. However, locally dense fog may be present at
times off the Midcoast today through tonight.

Long Term...SCA conditions not expected Friday with offshore
flow behind a frontal boundary...but may become more variable in
the afternoon as a seabreeze tries to develop. High pressure
becomes centered southeast of the waters over the weekend into
early next week as a frontal boundary approaches. The pressure
gradient may become tight enough to bring SCA conditions as
south to southwest winds increase in the late Saturday through
Monday timeframe.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Combs/Ekster
SHORT TERM...Ekster
LONG TERM...Combs/Cornwell
Hazardous weather outlook, Jul 3, 10:39 AM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
1039 AM EDT Thu Jul 3 2025

MEZ007>009-012>014-018>028-033-NHZ001>015-041445-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
1039 AM EDT Thu Jul 3 2025

...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ150>154-041445-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1039 AM EDT Thu Jul 3 2025

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Showers and thunderstorms potentially with gusty winds may move over
the waters late this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:05 AM EDTSevere Thunderstorm WarningGYXSomerset55 min
Jul 3, 11:44 AM EDTSevere Thunderstorm WarningGYXCumberland, Oxford61 min
Jul 3, 12:31 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford59 min
Jul 3, 12:50 PM EDTSpecial Marine WarningGYX115 min
Jul 3, 1:21 PM EDTSpecial Weather StatementGYXCumberland39 min
Jul 3, 3:24 PM EDTSpecial Weather StatementGYXFranklin36 min
Jul 3, 3:56 PM EDTAreal Flood AdvisoryGYXSomerset3 hr
Jul 3, 11:39 AM EDTSpecial Weather StatementGYXBelknap, Carroll, Strafford36 min
Jul 3, 4:46 PM EDTSpecial Weather StatementGYXCarroll29 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.